MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 CONST 56MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. R3 CONST 56MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Model Number 71339156
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that at some point in the last 3 months, this patient had a fall onto their thr, which resulted in the constrained r3 liner locking ring breaking, therefore leading to instability and damage to the liner.The revision surgery was performed and the liner and head were explanted.
 
Additional Manufacturer Narrative
It was reported that the patient had a fall onto their thr, which resulted in the constrained r3 liner locking ring breaking, therefore leading to instability and damage to the liner.Revision surgery performed; liner and head explanted.The affected r3 constrained liner, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.However picture was provided which showed the broken components.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.The cause of the reported event was stated as a patient fall.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
R3 CONST 56MM
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10444622
Report Number1020279-2020-04160
Device Sequence Number3974315
Product Code KWZ
UDI-Device Identifier00885556020470
UDI-Public00885556020470
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71339156
Device Catalogue Number71339156
Device Lot Number17HM18978
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;